I've been seeing a lot of people here on this forum who use sleep meds like, Ambien, and Lunesta. My PCP won't prescribe them to me because he thinks they cause damage to the liver. But he has prescribed Xanax in a very low dose 0.5mg (1/2 mg) and he said it was OK to use Aleve. The Aleve sure takes away the joint pain and headaches better than Tylenol does, but I've heard it has aspirin properties. He is not a Hepatologist just a good family doc.
Does anyone know anything about these sleep meds and using Aleve?
I only read this forum at night so if I don't respond during the day, please don't take it the wrong way.
Happy New Treatment Year! (Maybe more new treatment drugs approved in 2007!)
I have low platelets, so I am not able to take Aleve (tho it was my pain reliever of choice) Evidently the Aleve makes our platelets slippery & more difficult to clot. I use Advil.
I am also using Ambien. Neither my gastro or my family doctor mentioned anything about it affecting my liver, but then again I never asked, and I trust their judgement. Perhaps it could have to do with how much liver damage a person has? I don't know.
What I do know is that I can't sleep without the Ambien. I have tried some nights without using a sleeping aid, but struggled hard through those nights with sleeplessness. The next days I felt worthless & couldn't get out of my own way or function well without a good night's rest. I functin best when I get about 9 hours of sleep per night now.
Lot's of fun going to bed at 8 & getting up at 5 am for work. NOT! LOL
I'm going to be as fun as a barrel of sleeping monkeys this New Years Eve.
*snore snore snore*
My hepatologist (he's rather renowned here in NY) has prescribed Ambien for me for quite a while, never saying it had adverse effects on the liver. He frowns on Advil, aspirin, and the like, much preferring that I use up to 2gm of Tylenol if necessary daily. Just my experience...
I also have low platelets and the hemotologist said no to advil. They are just like aleve when it comes to making your platelets slippery.....Only Tylenol. I also have ambiem but use it only occationally as it does go through your liver.
How low are your platelets? Maybe that has something to do with it. Mine are about 50.(150-450 normal)
I couldn't sleep either, I have cirrhosis, so no tylenol or asprin, or asprin containing products. My platelets hover around 50 too. So since I have no insurance and could not afford ambian or lunesta. Cost over 100. My doctor gave me ativan. It comes in generic. Only cost 27 month. Works really well for me. 2mgs is what he gave me. I know the risk of dependency but will worry about that when treatment is over. Hope this helps take care, Debi
My Hepatology clinic suggested using Benadryl to help with the dreaded rash & itch, so I'm guessing it is not hard on the liver. Later in the rash saga I was on Zyrtec, which is a heavier antihistamine.
I had a dr. tell me "addicted to sleep whats wrong with that. I have used ambien in the past and never got "hooked" I quit using it because clonazepam worked well till I started tx. Week 3 I had to get the ambien refilled. I am always running fever. Does this happen to anyone else? I think the tylenol would work best but my dr. said alleve. Just his nurse and she thinks she's got an M.D.
I use Ambien CR every night. I know that I'm dependent on it for sleep, but I'm not able to deal with trying to get off of it at this time. I do plan to try to get off of it at some point. I'm under a tremendous amount of stress in my life at the moment in addition to the post treatment status. I do exercise for general health and to help me to deal with the stress. I also pray. But, whenever I've gone a night w/o the Ambien, I don't sleep all night long and then, it just makes it more difficult to cope with everything else. Everytime I know that I'm going to have to drive a distance the next day after, I don't take it because I don't want to have a groggy after effect. But, trying to drive on lack of sleep seems to be just at bad. I did get the Lunesta, but it does not work all that great for me. I can't take the drugs in the NSAIDS classification, so for any pain, it's Tylenol, only about 2 of them a day. If I have a lot of pain, then, I might take a little of my Ultram, but I try to not take it regular when I don't need it. Being off treatment, I don't need the Ultram as much.
I use benedryl for sleep. I asked the pharmaisist if it was OK for your liver and he said it was fine,
although he may not have known I have hep.C. So is it OK? Has anyone asked a doctor?
Also can you get on medicade even if you are working with hep C?
I pay my own health ins. and I have a really hard time making ends meet with rent ect..
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.